Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 207, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 27, 2017, 1:59 AM CDT for Ozark County, Taney County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 1:59 AM CDT (06:59 UTC)
- Expired
- May 27, 2017, 2:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:06 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.5
The text
As transmitted.
615
WUUS53 KSGF 270659
SVRSGF
MOC153-213-270745-
/O.NEW.KSGF.SV.W.0207.170527T0659Z-170527T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
159 AM CDT SAT MAY 27 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Western Ozark County in southwestern Missouri...
Southeastern Taney County in southwestern Missouri...
* Until 245 AM CDT
* At 159 AM CDT, a severe thunderstorm was located 10 miles northwest
of Price Place, or 16 miles northwest of Bull Shoals, moving east
at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bull Shoals Lake... Gainesville...
Theodosia... Pontiac...
Sundown... Hardenville...
Protem... Rueter...
Willhoit... Long Run...
Isabella... Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 9298 3675 9230 3650 9230 3650 9299
TIME...MOT...LOC 0659Z 260DEG 36KT 3656 9277
HAIL...1.00IN
WIND...60MPH
$$
Schaumann1 follow-up statement
033
WWUS53 KSGF 270721
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
221 AM CDT SAT MAY 27 2017
MOC213-270731-
/O.CAN.KSGF.SV.W.0207.000000T0000Z-170527T0745Z/
Taney MO-
221 AM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 AM CDT for
southwestern Missouri.
LAT...LON 3667 9269 3675 9230 3650 9230 3650 9273
3656 9273
TIME...MOT...LOC 0721Z 265DEG 33KT 3654 9262
$$
MOC153-270745-
/O.CON.KSGF.SV.W.0207.000000T0000Z-170527T0745Z/
Ozark MO-
221 AM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR WESTERN OZARK COUNTY...
At 221 AM CDT, a severe thunderstorm was located over Price Place, or
11 miles north of Bull Shoals, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bull Shoals Lake... Gainesville...
Theodosia... Pontiac...
Sundown... Hardenville...
Willhoit... Isabella...
Zanoni...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Bull Shoals Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3667 9269 3675 9230 3650 9230 3650 9273
3656 9273
TIME...MOT...LOC 0721Z 265DEG 33KT 3654 9262
HAIL...1.00IN
WIND...60MPH
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:37 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 26, 11:37 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1137 PM CDT Fri May 26 2017 ...06z Aviation Forecast Update... .SHORT TERM...(This evening through Saturday Night) Issued at 207 PM CDT Fri May 26 2017 At early afternoon...a surface front extended from northwest Missouri across southeast Kansas into a low over northeast Oklahoma then into the southern Texas Panhandle. Ahead of this front a very warm and moist air mass was in place. Surface dewpoints had already climbed to around 70 degrees across eastern Oklahoma into northwest Arkansas. Low-level water vapor imagery was indicating that an elevated mixed layer...EML...had made it into all but the south central Missouri area. In the upper atmosphere...the main upper level system was located over Manitoba with another system rotating around the base currently over the northern Rockies. The northern end of the front will continue moving eastward overnight while the southern end lifts slowly northward. Any convection that may form overnight would be near the MO-AR border near the periphery of the EML. This front will then lift northward as a warm front on during the day Saturday as a surface low develops and moves east along the front. The air mass in the vicinity of the front will be very unstable with CAPEs near 4000 J/kg but the atmosphere will also be initially capped. Once storms do begin to form on Saturday afternoon...they are expected to quickly become severe. Storms will initially form as discrete multicell or supercell storms with large hail being the primary threat. These will eventually evolve into more linear storms with damaging winds becoming the primary threat. Given the environment...tornadoes cannot be ruled out. However...these storms will be more likely as storms develop near or cross surface boundaries. .LONG TERM...(Sunday through Friday) Issued at 207 PM CDT Fri May 26 2017 As the upper level system moves southeast out of Manitoba into the Great Lakes region...the front will push eastward with the rain ending by late Sunday afternoon. Monday actually looks good with highs temperatures approaching the 80 degree mark. This should continue into Tuesday. Mid to late week looks unsettled as the region remains in northwest flow with surface boundary meandering through the region. Temperatures should be near to slightly above normal with highs in the 70s to lower 80s and lows in the upper 50s to the 60s. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1104 PM CDT Fri May 26 2017 The main concern for pilots flying in and out over the next 24 hours will be scattered strong convection developing overnight through about 09z across far southern Missouri. MVFR to VFR ceilings and visibilities will be bouncing around tonight and tomorrow. Winds will be light and variable tonight become southerly and gusty again tomorrow. Pilots need to be mindful of widespread severe convection developing across the region late Saturday afternoon and evening mainly between 23z to 04z Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Griffin
Hazardous weather outlook, May 27, 12:26 AM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1226 AM CDT Sat May 27 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280530- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1226 AM CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Tornado risk. Elevated Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Significant Lightning risk. Limited Excessive heat risk. DISCUSSION... Widely scattered severe thunderstorms will be possible across extreme southern Missouri overnight. The primary threat will be large hail up to the size of ping pongs and damaging wind gust up to 60 mph possible overnight through early Saturday morning. There is a very limited chance for an isolated tornado as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Overall...the best chance for strong to severe storms will occur from Saturday afternoon into Saturday night as the cap weakens and very strong instability develops ahead of a cold front which will move through Saturday night. The main risks will be large hail up to the size of baseballs and damaging wind in excess of 70 mph. The possibility exists for a tornado or two as well. With the risk of severe thunderstorms...frequent lightning and heavy rainfall will be possible. Localized flooding of low water crossings may be possible where the heavier rainfall occurs. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for extreme southern Missouri near the Missouri and Arkansas border. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
In the hours before
Local storm report, May 27, 12:50 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 3 NW GOLDEN 36.56N 93.69W
05/27/2017 E0.88 INCH BARRY MO AMATEUR RADIO
&&Local storm report, May 27, 1:10 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 AM HAIL 1 N BLUE EYE 36.51N 93.40W
05/27/2017 E1.75 INCH STONE MO TRAINED SPOTTER
GOLF BALL SIZE HAIL IN BLUE EYE.
&&
MGLocal storm report, May 27, 1:23 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM HAIL RIDGEDALE 36.50N 93.22W
05/27/2017 E1.50 INCH TANEY MO PUBLIC
PING PONG HAIL AT GAS STATION ON STATE LINE
AND HIGHWAY 65.
&&
MGLocal storm report, May 27, 1:27 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 3 NW RIDGEDALE 36.54N 93.25W
05/27/2017 E0.88 INCH TANEY MO PUBLIC
NICKEL SIZE HAIL AT BIG CEDAR LODGE.
&&
MGLocal storm report, May 27, 1:37 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL 3 SSW LAMPE 36.52N 93.46W
05/27/2017 E1.75 INCH STONE MO PUBLIC
GOLF BALL SIZE HAIL REPORTED AT DOGWOOD
CANYON.
&&
MGSpecial weather statement, May 27, 1:50 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
150 AM CDT SAT MAY 27 2017
MOZ094-095-103-270715-
Lawrence MO-Christian MO-Stone MO-
150 AM CDT SAT MAY 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
NORTHWESTERN STONE AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 215 AM
CDT...
At 150 AM CDT, Doppler radar was tracking a strong thunderstorm over
Aurora, moving east at 15 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Aurora... Marionville...
Billings... Verona...
A severe thunderstorm watch remains in effect until 700 AM CDT for
southwestern Missouri.
LAT...LON 3693 9379 3700 9379 3710 9353 3700 9352
3692 9352
TIME...MOT...LOC 0650Z 252DEG 15KT 3696 9371
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 61 min |
| May 27, 12:26 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 64 min |
| May 27, 1:02 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 58 min |
| May 27, 1:50 AM CDT | Special Weather Statement | SGF | Lawrence | 25 min |
| May 27, 2:41 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 64 min |
| May 27, 3:44 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 61 min |
| May 27, 9:43 AM CDT | Special Weather Statement | SGF | St. Clair | 47 min |
| May 27, 11:02 AM CDT | Special Weather Statement | SGF | Camden, Miller | 43 min |
| May 27, 11:18 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 42 min |
| May 27, 11:21 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 16 hr |
| May 27, 11:48 AM CDT | Severe Thunderstorm Warning | SGF | Maries | 27 min |
| May 27, 12:16 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 44 min |
| May 27, 12:41 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 49 min |
| May 27, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 43 min |
| May 27, 1:22 PM CDT | Flash Flood Warning | SGF | Barton | 4 hr |
| May 27, 1:25 PM CDT | Tornado Warning | SGF | Dent | 35 min |
| May 27, 1:27 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Polk, Vernon | 48 min |
| May 27, 1:28 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 62 min |
| May 27, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 45 min |
| May 27, 1:47 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper | 28 min |
| May 27, 2:04 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 41 min |
| May 27, 2:06 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Dallas, Polk | 39 min |
| May 27, 2:09 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 51 min |
| May 27, 2:23 PM CDT | Tornado Warning | SGF | Camden, Miller, Morgan | 37 min |
| May 27, 2:33 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Greene, Laclede, Polk, Webster | 42 min |
| May 27, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan, Pulaski | 49 min |
| May 27, 2:45 PM CDT | Tornado Warning | SGF | Dallas, Laclede | 30 min |
| May 27, 2:56 PM CDT | Tornado Warning | SGF | Maries, Miller | 34 min |
| May 27, 3:00 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Greene, Laclede, Phelps, Pulaski and 3 more | 60 min |
| May 27, 3:04 PM CDT | Tornado Warning | SGF | Laclede | 26 min |
| May 27, 3:16 PM CDT | Tornado Warning | SGF | Laclede, Pulaski, Texas | 29 min |
| May 27, 3:31 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 44 min |
| May 27, 3:34 PM CDT | Tornado Warning | SGF | Phelps, Pulaski, Texas | 26 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski, Shannon, Texas and 1 more | 60 min |
| May 27, 3:49 PM CDT | Tornado Warning | SGF | Dent, Phelps, Texas | 41 min |
| May 27, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| May 27, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 51 min |
| May 27, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 46 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 51 min |
| May 27, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 34 min |
| May 27, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 50 min |
| May 27, 6:01 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 44 min |
| May 27, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence, Stone | 61 min |
| May 27, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 45 min |
| May 27, 6:17 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 43 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 52 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 52 min |
| May 27, 6:29 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Greene, Jasper, Lawrence, Newton | 4 hr |
| May 27, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski | 59 min |
| May 27, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Greene, Lawrence, Stone and 2 more | 50 min |
| May 27, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 46 min |
| May 27, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 45 min |
| May 27, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 27 min |
| May 27, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 36 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 32 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.